Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 65, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 5, 2005, 8:16 PM CDT for Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 8:16 PM CDT (01:16 UTC)
- Expired
- Aug 6, 2005, 2:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Shannon County, MO
The radar
The St Louis radar (KLSX), 166 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 060121 FFWSGF MOC203-060715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 816 PM CDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 215 AM CDT. * AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAIN HAD ALREADY FALLEN ALONG THE CURRENT RIVER FROM ROUND SPRING TO NEAR AKERS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AKERS AND ROUND SPRING. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS ALONG THE CURRENT RIVER AND ITS TRIBUTARIES IN NORTHERN SHANNON COUNTY SHOULD PREPARE FOR THE POSSIBILITY OF FLASH FLOODING. LAT...LON 3741 9119 3714 9118 3716 9167 3742 9165 $$ BROWNING
2 follow-up statements
000 WGUS73 KSGF 060210 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 901 PM CDT FRI AUG 5 2005 MOC203-060715- SHANNON MO- 901 PM CDT FRI AUG 5 2005 ...FLASH FLOOD WARNING CONTINUES FOR NORTHERN SHANNON COUNTY UNTIL 215 AM CDT... AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL CONTINUED ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT 3 TO 4 INCHES OF RAIN HAD FALLEN ALONG THE CURRENT RIVER FROM NEAR ROUND SPRING...UPRIVER TO NEAR AKERS. IN ADDITION...3 TO 4 INCHES OF RAIN HAD FALLEN ALONG THE BARREN FORK TRIBUTARY OF SINKING CREEK...WHICH ALSO FLOWS INTO THE CURRENT RIVER NEAR ROUND SPRING. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LOW LYING AREAS NEAR THE CURRENT RIVER AND ITS TRIBUTARIES FROM NEAR AKERS TO NEAR ROUND SPRING...AND NORTH TO THE DENT COUNTY LINE. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS... OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING HEAVY RAINS. LAT...LON 3741 9119 3714 9118 3716 9167 3742 9165 $$ BROWNING
000 WGUS73 KSGF 060711 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 209 AM CDT SAT AUG 6 2005 MOC203-060725- SHANNON MO- 209 AM CDT SAT AUG 6 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SHANNON COUNTY HAS BEEN CANCELLED... SHANNON COUNTY LAW ENFORCEMENT WAS IN CONTACT WITH THE NATIONAL PARK SERVICE DURING THE LATE EVENING HOURS AND NO REPORTS OF LIFE THREATENING FLOODING WERE REPORTED. THE COUNTY SHERIFFS OFFICE HAS NOT RECEIVED ANY REPORTS OF FLOODING IN NORTHERN PORTIONS OF THE COUNTY. LAT...LON 3741 9119 3714 9118 3716 9167 3742 9165 $$ DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:23 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 5, 3:23 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 PM CDT FRI AUG 5 2005 .DISCUSSION... WHAT LITTLE IS LEFT OF THE FRONT THAT MOVED THROUGH THE REGION OVERNIGHT CONTINUES TO WASH OUT OVER ARKANSAS. LOW LEVEL THETA E GRADIENT IS FAIRLY BAGGY...BUT JUICIER/MORE UNSTABLE AIRMASS IS CONFINED MOSTLY TO OUR SOUTHERN/SOUTHEASTERN CWA. EXPECT CONVECTION THIS EVENING TO REMAIN PRIMARILY SOUTH OF INTERSTATE 44. ELEVATED THETA E GRADIENT HAS LIT UP THE PAST COUPLE OF NIGHTS...HOWEVER THE GRADIENT HAS LIKELY WEAKENED CONSIDERABLY TODAY SO PROBABLY WONT BE AS MUCH PRECIPITATION ASSOCIATED WITH IT TONIGHT AFTER MIDNIGHT. NONE THE LESS KEPT IN SO LOW POPS AFTER MIDNIGHT INTO THE MORNING HOURS JUST IN CASE. NAM AND GFS BOTH ADVECT IN MUCH DRIER MID/UPPER LEVEL AIRMASS SATURDAY AFTERNOON AND EVENING. THAT SHOULD GREATLY LIMIT THE AREAL COVERAGE OF PULSE CONVECTION SATURDAY AND SUNDAY AFTERNOONS. WATER VAPOR IMAGERY DOES SHOW THIS DRY INTRUSION OVER NEBRASKA MAKING SOME PROGRESS SOUTHWARD...HOWEVER DO HAVE MY DOUBTS THAT IT WILL MOVE AS QUICKLY AS MODELS SUGGEST. SINCE WE HAVE POPS GOING ALREADY HAVE OPTED TO JUST NUDGE THEM DOWNWARD A BIT STILL FOCUSING THE HIGHEST POPS OVER OUR FAR SOUTHERN CWA WHERE ANY ADVANCING DRIER MID LEVEL AIRMASS IS LIKELY TO HAVE ITS SMALLEST INFLUENCE. CONTINUED TO KEEP TEMPERATURES SLIGHTLY ABOVE GUIDANCE THROUGH THE PERIOD AS EVEN A LITTLE BIT OF SUNSHINE SHOULD ALLOW TEMPERATURES TO RESPOND VERY QUICKLY GIVEN THE DROUGHT. STILL SOME THREAT OF ISOLATED PULSE CONVECTION MONDAY AFTERNOON/EVENING AS THE MID LEVEL SHEAR AXIS MEANDERS AROUND THE LOWER MISSISSIPPI VALLEY. CONVECTION SHOULD BE MOSTLY CONFINED TO AREAS SOUTH/EAST OF THE SHEAR AXIS AND MOST OF THE MODELS ARE HINTING AT THAT SETTING UP EITHER OVER OUR FAR SOUTHEAST COUNTIES IF NOT SOUTHEAST OF OUR CWA ALTOGETHER. IZZI && .AVIATION... FOR THE 18Z TAFS...SCATTERED TO BROKEN CUMULUS WILL DEVELOP THIS AFTERNOON WITH BASES GENERALLY AROUND 5 KFT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING IN A MOIST AND UNSTABLE AIRMASS. I WILL CONTINUE WITH CB CLOUD REMARKS IN THE SPRINGFIELD AND JOPLIN TAFS AND MONITOR TRENDS FOR THUNDERSTORM DEVELOPMENT. LOCALIZED MVFR CONDITIONS WILL DEVELOP WHERE SHOWERS OCCUR. WINDS WILL GENERALLY BE NORTHEAST BUT OUTFLOW BOUNDARIES FROM SCATTERED STORMS WILL RESULT IN LOCALIZED VARIABLE AND GUSTY WINDS. OTHERWISE VFR CONDITIONS WILL BE THE RULE THROUGH TONIGHT. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 5, 1:00 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 5 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS. AREAS AFFECTED AND TIMING: MAINLY SOUTH OF INTERSTATE 44 THOUGH MID EVENING. DISCUSSION: ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH MID EVENING...MAINLY ACROSS SOUTHERN MISSOURI. ITS NOT OUT OF THE QUESTION THAT A THUNDERSTORM OR TWO COULD PRODUCE AN ISOLATED WIND GUST IN EXCESS OF 50 MPH AND POSSIBLY SOME HAIL SMALLER THAN NICKELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND...MAINLY SOUTH OF INTERSTATE 44. ANY THUNDERSTORMS THAT DO FORM WILL LIKELY REMAIN ISOLATED WITH MOST AREAS REMAINING DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Local storm report, Aug 5, 3:06 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT FRI AUG 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 3 E BRANSON 36.65N 93.17W
08/05/2005 TANEY MO LAW ENFORCEMENT
TREES BLOWN OVER ON HIGHWAY T
MMTLocal storm report, Aug 5, 4:23 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CDT FRI AUG 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST THEODOSIA 36.58N 92.68W
08/05/2005 60 MPH OZARK MO FIRE DEPT/RESCUE
MMTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:29 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Aug 6, 11:55 AM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 6, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 68 min |
| Aug 6, 1:10 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 65 min |
| Aug 6, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 48 min |
| Aug 6, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 50 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.